Alert archive / Georgia / Flood Watches in 2025

Flood Watch 2, NWS Atlanta, GA

March 14, 202510 counties in Georgia

NWS Atlanta, GA issued this flood watch at Mar 14, 2025, 2:23 PM EDT for 10 counties in Georgia. It took effect at Mar 15, 2025, 8:00 AM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2025, 2:23 PM EDT (18:23 UTC)
In effect from
Mar 15, 2025, 8:00 AM EDT
Expired
Mar 16, 2025, 5:26 AM EDT
In force
21 hr
Issued by
NWS Atlanta, GA
Flood severity
None

Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Fannin County, GA, Gilmer County, GA, Murray County, GA, Towns County, GA, Union County, GA, Walker County, GA, Whitfield County, GA

The radar

The Northeast Alabama radar (KHTX), 123 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
995 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

944 
WGUS62 KFFC 141823
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
223 PM EDT Fri Mar 14 2025

GAZ001>007-011-150900-
/O.NEW.KFFC.FA.A.0002.250315T1200Z-250316T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Including the cities of Blue Ridge, Summerville, Ellijay,
Trenton, Fort Oglethorpe, LaFayette, Dalton, and Chatsworth
223 PM EDT Fri Mar 14 2025

...FLOOD WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY 
MORNING...

* WHAT...Flooding caused by excessive rainfall is possible.

* WHERE...Portions of north central and northwest Georgia, including 
  the following counties, in north central Georgia, Fannin and 
  Gilmer. In northwest Georgia, Catoosa, Chattooga, Dade, Murray, 
  Walker and Whitfield.

* WHEN...From Saturday morning through Sunday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Several waves of precipitation are expected over north and
    northwest Georgia Saturday into Sunday. Total rainfall
    amounts of 2 to 4 inches are expected through Sunday morning,
    with locally higher amounts where repeated rounds of heavy
    rainfall occur. Excessive runoff will allow rivers, creeks
    and streams to rise quickly, with some rivers rising outside
    their banks where the heaviest rain occurs.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$
5 follow-up statements
047 
WGUS62 KFFC 150154
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
954 PM EDT Fri Mar 14 2025

GAZ001>007-011-151200-
/O.CON.KFFC.FA.A.0002.250315T1200Z-250316T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Including the cities of Blue Ridge, Ellijay, Dalton, Trenton,
LaFayette, Chatsworth, Fort Oglethorpe, and Summerville
954 PM EDT Fri Mar 14 2025

...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH 
SUNDAY MORNING...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of north central and northwest Georgia, including 
  the following counties, in north central Georgia, Fannin and 
  Gilmer. In northwest Georgia, Catoosa, Chattooga, Dade, Murray, 
  Walker and Whitfield.

* WHEN...From 8 AM EDT Saturday through Sunday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Several waves of precipitation are expected over north and
    northwest Georgia Saturday into Sunday. Total rainfall
    amounts of 2 to 4 inches are expected through Sunday morning.
    Locally higher rainfall amounts will be possible repeated
    rounds of heavy rainfall occur. Excessive runoff will allow
    rivers, creeks and streams to rise quickly, with some rivers
    rising outside their banks where the heaviest rain occurs.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$
189 
WGUS62 KFFC 150726
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
326 AM EDT Sat Mar 15 2025

GAZ008-009-151530-
/O.EXA.KFFC.FA.A.0002.250315T1200Z-250316T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Union-Towns-
Including the cities of Blairsville and Hiawassee
326 AM EDT Sat Mar 15 2025

...FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH SUNDAY 
MORNING...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of north central and northeast Georgia, including 
  the following counties, in north central Georgia, Union. In 
  northeast Georgia, Towns.

* WHEN...From 8 AM EDT this morning through Sunday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Several waves of precipitation are expected over north and
    northwest Georgia today and Sunday. Total rainfall
    amounts of 2 to 4 inches are expected through Sunday morning.
    Locally higher rainfall amounts will be possible as repeated
    rounds of heavy rainfall occur. Excessive runoff will allow
    rivers, creeks and streams to rise quickly, with some rivers
    rising outside their banks where the heaviest rain occurs.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

GAZ001>007-011-151530-
/O.CON.KFFC.FA.A.0002.250315T1200Z-250316T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Chattooga-
Including the cities of LaFayette, Ellijay, Trenton, Blue Ridge,
Dalton, Summerville, Chatsworth, and Fort Oglethorpe
326 AM EDT Sat Mar 15 2025

...FLOOD WATCH REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH 
SUNDAY MORNING...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of north central and northwest Georgia, including 
  the following counties, in north central Georgia, Fannin and 
  Gilmer. In northwest Georgia, Catoosa, Chattooga, Dade, Murray, 
  Walker and Whitfield.

* WHEN...From 8 AM EDT this morning through Sunday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Several waves of precipitation are expected over north and
    northwest Georgia today and Sunday. Total rainfall amounts of
    2 to 4 inches are expected through Sunday morning. Locally
    higher rainfall amounts will be possible as repeated rounds
    of heavy rainfall occur. Excessive runoff will allow rivers,
    creeks and streams to rise quickly, with some rivers rising
    outside their banks where the heaviest rain occurs.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$
794 
WGUS62 KFFC 151522
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
1122 AM EDT Sat Mar 15 2025

GAZ001>009-011-152330-
/O.CON.KFFC.FA.A.0002.000000T0000Z-250316T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-
Including the cities of Blue Ridge, Hiawassee, Summerville, Fort
Oglethorpe, Dalton, LaFayette, Ellijay, Trenton, Blairsville, and
Chatsworth
1122 AM EDT Sat Mar 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Flooding caused by excessive rainfall remains possible.

* WHERE...Portions of north Georgia, including the following 
  counties, Fannin, Gilmer, Union, Towns, Catoosa, Chattooga, Dade, 
  Murray, Walker and Whitfield.

* WHEN...Through Sunday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Several waves of precipitation are expected over north and
    northwest Georgia today and Sunday. Total rainfall amounts of
    2 to 4 inches are expected through Sunday morning. Locally
    higher rainfall amounts will be possible as repeated rounds
    of heavy rainfall occur. Excessive runoff will allow rivers,
    creeks and streams to rise quickly, with some rivers rising
    outside their banks where the heaviest rain occurs.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

SEC
629 
WGUS62 KFFC 152323
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
723 PM EDT Sat Mar 15 2025

GAZ001>009-011-161200-
/O.CON.KFFC.FA.A.0002.000000T0000Z-250316T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-
Including the cities of LaFayette, Summerville, Blairsville, Fort
Oglethorpe, Dalton, Blue Ridge, Hiawassee, Trenton, Ellijay, and
Chatsworth
723 PM EDT Sat Mar 15 2025

...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of north central, northeast, and northwest 
  Georgia, including the following counties, in north central 
  Georgia, Fannin, Gilmer and Union. In northeast Georgia, Towns. In 
  northwest Georgia, Catoosa, Chattooga, Dade, Murray, Walker and 
  Whitfield.

* WHEN...Through Sunday morning.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Total rainfall amounts of 2 to 4 inches are expected through
    Sunday morning. Locally higher rainfall amounts will be
    possible as repeated rounds of heavy rainfall occur.
    Excessive runoff will allow rivers, creeks and streams to
    rise quickly, with some rivers rising outside their banks
    where the heaviest rain occurs.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$
005 
WGUS62 KFFC 160926
FFAFFC

Flood Watch
National Weather Service Peachtree City GA
526 AM EDT Sun Mar 16 2025

GAZ001>009-011-161030-
/O.CAN.KFFC.FA.A.0002.000000T0000Z-250316T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-
Including the cities of Dalton, Trenton, Hiawassee, Fort
Oglethorpe, Blairsville, Chatsworth, Blue Ridge, Summerville,
Ellijay, and LaFayette
526 AM EDT Sun Mar 16 2025

...FLOOD WATCH IS CANCELLED...

The Flood Watch is cancelled for portions of north Georgia, 
including the following areas: Fannin, Gilmer, Union, Towns, 
Catoosa, Chattooga, Dade, Murray, Walker, and Whitfield.

Areal flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures and monitor the latest 
river flooding products.

$$

SEC

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Mar 14, 1:56 PM EDT, 27 minutes earlier.

Area forecast discussion, Mar 14, 1:56 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
156 PM EDT Fri Mar 14 2025

...New 18Z Aviation Discussion...

.UPDATE...
Issued at 1034 AM EDT Fri Mar 14 2025

Have made a fairly minor update to the forecast package to include
fog (some dense) for another couple of hours mainly near and E of
Macon and also to adjust cloud cover a bit. Also issued a short
duration SPS for fog an hour ago. The bank of low clouds and fog
is eroding from the edges and will gradually lift as well. /SEC

&&

.SHORT TERM...
(Today through Saturday)
Issued at 327 AM EDT Fri Mar 14 2025

500mb analysis shows a longwave trough off of the southeast coast.
Ridging in the mid levels will build today, but will quickly break
down as SW flow aloft takes over by tonight. The SW flow will help
bring copious moisture northward from the Gulf through Saturday.

At the surface, high pressure will move off the southeast coast
today as strong low pressure moves out of the intermountain west. The
low pressure center will drag a cold front eastward tonight and
Saturday. A line of convection is expected to develop out ahead of
the cold front and begin crossing the Mississippi River late Saturday
afternoon/early Saturday evening.

Even though the main period for severe weather is just outside of
the short term period, thunderstorms will be possible on Saturday
afternoon ahead of any organized convective line. An initial wave of
convection will likely begin approaching the western portions of the
CWA early Saturday morning, but should weaken as it approaches.
Additional storms are possible Saturday afternoon as coupled jet
structure aloft comes into play. In addition, good low level
moisture, steep lapse rates and a few hundred J/kg of SBCAPE will be
present. Not confident on the extent or strength of storms, due to
this activity being out ahead of the strong dynamic forcing. Strong
storms will definitely be possible with an isolated severe storm
possible. The best chances would be along the NW GA/AL border. Since
both waves of precip are expected to impact roughly the same areas
(NW/W GA), some locally heavy rainfall is possible late in the period
on Saturday.

NListemaa

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 327 AM EDT Fri Mar 14 2025

At a glance:

- Buckle up. Things are set to get spicy on Saturday Night and
  into Sunday.

- Generally quiet weather through the rest of the long term.

The long term picks up as our next severe weather event is set to go
down. All of the ingredients for a widespread outbreak across much
of the south east continues to come into alignment. The main threat
to our CWA will come late Saturday and into the overnight hours of
Sunday morning. An organized line with embedded supercells is
expected to emerge from the Mississippi river valley. Given a
screaming mid-level jet (100kts at 500mb), steep mid level lapse
rates (7.5C/KM) and moderate SBCAPE (~600J/KG) during the last hours
of the days we're confident that the environment over North and
Central GA will support a potentially dangerous line of storms.

The main threat continues to be damaging winds and embedded
tornadoes. A few tornadoes could be significant, especially those
that form in the warm sector of AL in the late afternoon and early
evening. Western GA continues to be the primary area of concern,
though this particular line of storms will likely remain at or above
the severe threshold all the way through our CWA. Please plan in
advance for this event and have multiple ways to receive weather
information.

After the system moves through the long term becomes pretty quiet.
High temperatures are expected to be pleasantly in the mid 70s with
overnight lows in the mid 40s. A weak cold front on Thursday evening
may bring some scattered showers and possibly a rumble of thunder but
the dynamics for anything greater appear unlikely at this time.

Vaughn

&&

.AVIATION...
(18Z TAFS)
Issued at 143 PM EDT Fri Mar 14 2025

Log cigs have broken up across portions of the area, but cigs as low
as 800-1500 ft are still present (mainly from S of the Atlanta metro
area to MCN and CSG). These cigs will continue to slowly erode around
the edges and thin spots and lift elsewhere. SE winds will remain at
5-8 kts through most of the night before increasing and becoming
gusty by Sat morning. ATL should see some wind gusts of at least 25
kts by early Sat afternoon. A warm front will develop and lift N
across N central and N GA during the day Sat. Showers and
thunderstorms are forecast to develop and lift N on Sat. For now,
have VCSH for ATL and PROB30 for remaining metro area terminals.
Chances may need to be increased on later issuances, as well as
introducing thunder.

//ATL Confidence...18Z Update...
Medium for shower chance and potential for thunder Sat morning, high
for other elements.

SEC

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          77  56  80  62 /   0  10  20  90
Atlanta         76  59  79  62 /   0  20  30 100
Blairsville     72  53  70  56 /   0  30  70 100
Cartersville    78  59  78  59 /   0  40  60 100
Columbus        80  59  84  62 /  10  10  20 100
Gainesville     74  57  76  62 /   0  20  40 100
Macon           79  56  83  62 /   0   0  10  90
Rome            79  58  77  57 /   0  50  80 100
Peachtree City  77  57  80  60 /   0  10  30 100
Vidalia         80  57  85  64 /   0   0  10  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...None.

SHORT TERM...NListemaa/SEC
LONG TERM....Vaughn
AVIATION...SEC
Hazardous weather outlook, Mar 14, 11:55 AM EDT, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1155 AM EDT Fri Mar 14 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151600-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1155 AM EDT Fri Mar 14 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Thunderstorms are possible for northwest Georgia late tonight and
into early Saturday morning. A few thunderstorms could produce hail,
damaging winds, and even an isolated tornado.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

An Enhanced Risk (Level 3 of 5) of severe weather is expected
between Saturday afternoon and Sunday morning. All severe weather
hazards including tornadoes, damaging winds, and hail are possible
with this event.

Minor river flooding and flash flooding concerns could also
develop in north Georgia Saturday night into Sunday morning.
Please continue to monitor the latest forecasts during this event.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested from Saturday morning through
Sunday morning. Spotters are encouraged to report or relay severe
weather reports to the National Weather Service.

In the hours before

Special weather statement, Mar 14, 9:36 AM EDT, 4 hours 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
936 AM EDT Fri Mar 14 2025

GAZ036>039-049>051-059>062-071>076-080>086-092>098-104>113-141545-
Clarke-Oconee-Oglethorpe-Wilkes-Morgan-Greene-Taliaferro-Jasper-
Putnam-Hancock-Warren-Monroe-Jones-Baldwin-Washington-Glascock-
Jefferson-Taylor-Crawford-Bibb-Twiggs-Wilkinson-Johnson-Emanuel-
Schley-Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Sumter-Dooly-
Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-Montgomery-Toombs-
936 AM EDT Fri Mar 14 2025

...PATCHY DENSE FOG THIS MORNING ACROSS PARTS OF NORTHEAST AND
CENTRAL GEORGIA...

Some patchy dense fog will restrict visibilities to less than one-
quarter of a mile across parts of northeast and central Georgia. The
most widespread fog extends from east of Macon to Dublin and
Sandersville. The fog should begin to lift after 10 AM.

If driving this morning, slow down, use low-beam headlights, and
leave extra distance between you and the vehicle in front of you.

Nearby

Flood Watches in Georgia, 2025Every flood watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.